MAUDE Adverse Event Report: WILLIAM COOK EUROPE FORMULA 414 RX RENAL BALLOON EXPANDABLE STENT; WLQ BALLOON STENT

WILLIAM COOK EUROPE FORMULA 414 RX RENAL BALLOON EXPANDABLE STENT; WLQ BALLOON STENT
Model Number G56958
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).A1) unknown as information was not provided.A2) unknown as information was not provided.A3) unknown as information was not provided.A4) unknown as information was not provided.G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: "attempting to deploy an expandable balloon in the right renal artery.When advancing the formula stent into the renal it prolapsed.The stent was removed from the guide catheter and it was noted that the stent was no longer mounted on the balloon delivery system.Everything was removed and the stent was found inside the guide catheter after flushing it with saline.The case was aborted, reason unknown." patient outcome: the patient did not require any additional procedures due to this occurrence.No adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Manufacturer ref# (b)(4).After investigation the event for this pr# is no longer reportable summary of investigational findings: investigation is based on event description and returned device.Investigation of the returned, unused device found the stent had deployed from the balloon and was placed separately in the pouch.Both stent and balloon appear unused, despite reported that the formula stent prolapsed, when advanced into the renal.Also, it is reported that after removal from the guiding catheter "the stent was no longer mounted on the balloon delivery system." however, if separated from the balloon when advanced through a guiding catheter, the stent would move backwards towards the proximal end of the catheter, and consequently it is very difficult to determine the exact reason for the stent to inadvertently separate, unless it occurred during preparation.No evidence to suggest product was not manufactured according to specifications.Cook medical will continue to monitor for similar events.

Brand Name
FORMULA 414 RX RENAL BALLOON EXPANDABLE STENT
Common Device Name
WLQ BALLOON STENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6455738
Report Number3002808486-2017-00871
Device Sequence Number580171
Product Code NIN
UDI-Device Identifier10827002569581
UDI-Public(01)10827002569581(17)190608(10)E3456860
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56958
Device Catalogue NumberFORX414-14-80-5-12
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date03/21/2017
Device Age9 MO
Initial Date Received by Manufacturer 03/21/2017
Supplement Date Received by Manufacturer03/21/2017
Initial Report FDA Received Date04/04/2017
Supplement Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1